Thanks for writing in. I am a qualified and certified cardiologist. I read your question with diligence.
It is general saying that there is no drug of choice for hypertension
but choice of drugs. Not every drug is tolerated by every patient. The aim is to control blood pressure. As your doctor after having discussion with you have decided to change the drug because of what you describe as "negative side effects" so take it your stride. Clonidine
is a centrally acting drug, I can list the side effects
but I would recommend you keep following up with the doctor so that if he wants to stop this he can substitute it, please do not discontinue on your own. Less common side effects with Clonidine are : drowsiness
, dizziness; feeling tired or irritable; cold symptoms such as runny or stuffy nose, sneezing
, cough, sore throat; mood changes; sleep problems (insomnia
), nightmares; headache, ear pain; mild fever; feeling hot; constipation
, pain in your upper stomach; sdry mouth, increased thirst. These are listed in the drug description and that by no means should make you assume that everyone will get it. Should you get any of these or any other please consult your doctor. Most of the patients-thousands I would say in my experience of three decades- have tolerated drugs you were taking before, so every individual is different in getting side effects so let us hope there will not be any problem in your taking clonidine.
Dr Anil Grover
MBBS, MD (Medicine) DM(Cardiology)